Alert archive / Tennessee / Wind Advisories in 2006

Wind Advisory 1, NWS Nashville, TN

March 9, 200639 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 9, 2006, 4:20 AM CST for 39 counties in Tennessee. It took effect at Mar 9, 2006, 10:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 4:20 AM CST (10:20 UTC)
In effect from
Mar 9, 2006, 10:00 AM CST
Expired
Mar 9, 2006, 9:00 PM CST
In force
11 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2506 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 091020
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
420 AM CST THU MAR 9 2006

...STRONG WINDS ACROSS MIDDLE TENNESSEE TODAY...

.SURFACE LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY THIS EVENING.
THE PRESSURE GRADIENT WILL INCREASE ACROSS MIDDLE TENNESSEE TODAY...
AND SOUTH WINDS ARE EXPECTED TO INCREASE. SPEEDS WILL RANGE FROM
20 TO 30 MPH...WITH GUSTS UP TO 50 MPH IN THE HIGHER ELEVATIONS OF
THE CUMBERLAND PLATEAU.

TNZ007-008-026>029-059>062-075-095-092200-
/O.NEW.KOHX.WI.Y.0001.060309T1600Z-060310T0300Z/
ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-BEDFORD-GILES-
420 AM CST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ009-030-063-077-092200-
/O.NEW.KOHX.WI.Y.0001.060309T1600Z-060310T0600Z/
MACON-SMITH-CANNON-COFFEE-
420 AM CST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ005-006-022>025-056>058-093-094-092200-
/O.NEW.KOHX.WI.Y.0001.060309T1600Z-060310T0000Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
420 AM CST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ010-011-031>034-064>066-078>080-092200-
/O.NEW.KOHX.WI.Y.0001.060309T1700Z-060310T0600Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-WHITE-
CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
420 AM CST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 50
MPH. A WIND ADVISORY MEANS THAT WINDS UP TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

04
1 follow-up statement
000 
WWUS74 KOHX 092202
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CST THU MAR 9 2006

...STRONG WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND
EVENING...

.SURFACE LOW PRESSURE WILL MOVE NORTH OF THE OHIO VALLEY THIS
EVENING. THE PRESSURE GRADIENT WILL REMAIN STRONG ACROSS MIDDLE
TENNESSEE THROUGH MID EVENING...AND SOUTH WINDS ARE EXPECTED TO
REMAIN STRONG, ESPECIALLY OVER AREAS EAST OF NASHVILLE. SPEEDS
WILL RANGE FROM 20 TO 35 MPH...WITH GUSTS UP TO 40 MPH.

TNZ007-008-026-027-059-060-092315-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-060310T0300Z/
ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-WILLIAMSON-MAURY-
402 PM CST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WIND
ADVISORY. ALTHOUGH WINDS WILL REMAIN 15 TO 25 MPH WITH GUSTS TO
40 MPH THROUGH MID EVENING, WINDS WILL BE BELOW WIND ADVISORY
CRITERIA.

$$

TNZ005-006-022>025-056>058-093-094-092315-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-060310T0000Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
402 PM CST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WIND
ADVISORY. ALTHOUGH WINDS WILL REMAIN 10 TO 20 MPH WITH GUSTS TO
30 MPH THROUGH MID EVENING, WINDS WILL BE BELOW WIND ADVISORY
CRITERIA.

$$

TNZ009>011-030>034-063>066-077>080-100300-
/O.EXT.KOHX.WI.Y.0001.000000T0000Z-060310T0300Z/
MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-
DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
402 PM CST THU MAR 9 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ028-029-061-062-075-095-100300-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-060310T0300Z/
WILSON-TROUSDALE-MARSHALL-RUTHERFORD-BEDFORD-GILES-
402 PM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

SOUTH WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ROSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:00 AM CST, 20 minutes earlier.

Area forecast discussion, Mar 9, 4:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CST THU MAR 9 2006

.DISCUSSION...
WSR-88D MOSIAC SHOWS CONVECTIVE LINE OF SHOWERS NEAR MADISONVILLE KY
TO JACKSON TN...MOVING EAST. LOW LAYER WARM ADVECTION APPEARS TO BE
SUSTAINING THE LINE. IT WILL SOON BUMP INTO DRIER AIR...AND EXPECT A
GRADUAL WEAKENING BY 12Z. AS A RESULT...WILL CLIP NORTHWEST MIDDLE
TENNESSEE WITH A LIKELY PCPN CHC THIS MORNING. ELSEWHERE...THE CHANCE
OF SHOWERS AND THUNDERSTORMS WILL BE HELD TO SLIGHT.

00Z MODELS SHIFT THE STRONG UPPER TROUGH EAST WITH THE LEADING LINE
OF FORCING MOVING SOUTH INTO LOUISIANA BY 18Z. THERE IS STRONG TO
SEVERE CONVECTION EARLY THIS MORNING ACROSS ARKANSAS...BUT THE BULK
OF THIS ACTIVITY LOOKS TO PROPAGATE NORTHEAST. EXPECT THE SHORT
BREAK WILL HELP DESTABILIZE AND BREAK THE CAP BTW 18-21Z. MIXING
WILL INCREASE THE NON CONVECTIVE GUST POTENTIAL TO 50 MPH...WITH H8
FLOW UP TO 80 KTS. A WIND ADVISORY WILL BE ISSUED ACROSS MIDDLE
TENNESSEE THIS AFTERNOON INTO THE EVENING.

LATEST NAM12 SHOWS CAPE POTENTIAL TO 1500 G/KG THIS AFTERNOON. THIS
IS SUFFICIENT FOR SEVERE THUNDERSTORMS CONSIDERING THE IMPRESSIVE
DYNAMICS WITH THE SYSTEM. SO SEVERE THUNDERSTORMS ARE IN THE FORECAST
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT
AT THIS TIME.  THIS INCLUDES THE PLATEAU WHERE MODELS RAPIDLY DEVELOP
A DRY SLOT JUST OF THE REAR FLANK OF THE SQUALL LINE EARLY THIS
EVENING. THERE ARE SOME MODEL DIFFERENCES WITH LOW LAYER VEERING...
BUT MAGNITUDE OF SHEAR CERTAINLY SUPPORTS THE POSSIBILITY OF
TORNADOES. DAMAGING WINDS AND TORNADIC THREAT FOR THIS AFTERNOON
WILL BE CLOSELY MONITORED DURING THE MORNING PERIOD.  APPEARS THE
THREAT FOR SEVERE WEATHER WILL EXIT THE CUMBERLAND PLATEAU MID TO
LATE EVENING.

ANOTHER SYSTEM MOVES IN ON SATURDAY WITH MORE INSTABILITY. THE
FORCING REMAINS WELL WEST...SO THE THUNDERSTORM COVERAGE MAY BE
SCATTERED. MOIST AND UNSTABLE AIR REMAINS IN THE MIDDLE TENNESSEE
THROUGH MONDAY WITH A CHANCE OF THUNDERSTORMS. A STRONG COLD FRONT
LOOKS TO MOVE THROUGH ON TUESDAY...WITH MUCH COLDER AND DRIER AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    72  51  70  54 /  60  90  10  20
CLARKSVILLE  71  48  66  53 /  90  90  10  20
CROSSVILLE   70  50  67  53 /  30  90  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THURSDAY TO 9 PM THURSDAY FOR THE
FOLLOWING ZONES: BEDFORD...CHEATHAM...DAVIDSON...GILES...
MARSHALL...MAURY...ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE...
WILLIAMSON...AND WILSON.

WIND ADVISORY FROM 10 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE
FOLLOWING ZONES: CANNON...COFFEE...MACON...AND SMITH.

WIND ADVISORY FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...
AND WAYNE.

WIND ADVISORY FROM 11 AM THURSDAY TO MIDNIGHT FRIDAY FOR THE
FOLLOWING ZONES: CLAY...CUMBERLAND...DEKALB...FENTRESS...
GRUNDY...JACKSON...OVERTON...PICKETT...PUTNAM...VAN BUREN...
WARREN...AND WHITE.

&&

04
Hazardous weather outlook, Mar 8, 10:15 AM CST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 AM CST WED MAR 8 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-091130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1015 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
OVER WESTERN AREAS OF THE MID STATE THIS AFTERNOON AND TONIGHT.
THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...

A POWERFUL STORM SYSTEM WILL BRING A ROUND OF SEVERE WEATHER TO
MIDDLE TENNESSEE DURING THE DAY THURSDAY AND THURSDAY EVENING.
A LINE OF SEVERE STORMS ARE EXPECTED TO ENTER WESTERN MIDDLE
TENNESSEE DURING THE EARLY AFTERNOON...AND MOVE EASTWARD
DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE MAIN THREAT
WILL BE DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO OR TWO IS
POSSIBLE.

NOW IS THE TIME FOR MIDDLE TENNESSEE RESIDENTS TO MAKE PREPARATIONS
FOR THE UPCOMING SEVERE WEATHER EVENT. MAKE SURE YOU HAVE FRESH
BATTERIES FOR YOUR NOAA WEATHER RADIO...AND THINK ABOUT WHERE YOU
MIGHT SEEK SHELTER...SHOULD SEVERE WEATHER THREATEN YOUR LOCATION.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...

WARM AND UNSTABLE AIR QUICKLY RETURN TO MIDDLE TENNESSEE ON
SATURDAY...WITH A CHANCE OF THUNDERSTORMS THROUGH TUESDAY. THE
BEST CHANCE FOR SEVERE WEATHER IS EXPECTED MONDAY OR MONDAY NIGHT...
AS A STRONG COLD FRONT IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...SPOTTERS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 2:48 PM CSTTornado WarningOHXWayne57 min
Mar 9, 3:16 PM CSTSevere Thunderstorm WarningOHXLewis, Perry44 min
Mar 9, 3:35 PM CSTSevere Thunderstorm WarningOHXHickman55 min
Mar 9, 3:44 PM CSTSevere Thunderstorm WarningOHXWayne37 min
Mar 9, 3:55 PM CSTSevere Thunderstorm WarningOHXLawrence50 min
Mar 9, 4:02 PM CSTSevere Thunderstorm WarningOHXLewis29 min
Mar 9, 4:10 PM CSTSevere Thunderstorm WarningOHXMaury45 min
Mar 9, 4:11 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson34 min
Mar 9, 4:22 PM CSTSevere Thunderstorm WarningOHXDavidson23 min
Mar 9, 4:26 PM CSTSevere Thunderstorm WarningOHXGiles34 min
Mar 9, 4:32 PM CSTSevere Thunderstorm WarningOHXWilliamson28 min
Mar 9, 4:35 PM CSTFlash Flood WarningOHXLawrence3 hr
Mar 9, 4:37 PM CSTSevere Thunderstorm WarningOHXMarshall38 min
Mar 9, 4:41 PM CSTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Wilson49 min
Mar 9, 4:56 PM CSTSevere Thunderstorm WarningOHXBedford34 min
Mar 9, 5:11 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Jackson, Macon, Smith, Trousdale68 min
Mar 9, 5:22 PM CSTSevere Thunderstorm WarningOHXCoffee38 min
Mar 9, 5:25 PM CSTSevere Thunderstorm WarningOHXRutherford, Wilson35 min
Mar 9, 5:28 PM CSTSevere Thunderstorm WarningOHXBedford33 min
Mar 9, 5:37 PM CSTSevere Thunderstorm WarningOHXClay53 min
Mar 9, 5:37 PM CSTSevere Thunderstorm WarningOHXClay53 min
Mar 9, 5:56 PM CSTSevere Thunderstorm WarningOHXCoffee34 min

Nearby

Wind Advisories in Tennessee, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.